Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 13 (2017), 020, 10 pages      arXiv:1612.00927

Simplified Expressions of the Multi-Indexed Laguerre and Jacobi Polynomials

Satoru Odake and Ryu Sasaki
Faculty of Science, Shinshu University, Matsumoto 390-8621, Japan

Received December 30, 2016, in final form March 23, 2017; Published online March 29, 2017

The multi-indexed Laguerre and Jacobi polynomials form a complete set of orthogonal polynomials. They satisfy second-order differential equations but not three term recurrence relations, because of the 'holes' in their degrees. The multi-indexed Laguerre and Jacobi polynomials have Wronskian expressions originating from multiple Darboux transformations. For the ease of applications, two different forms of simplified expressions of the multi-indexed Laguerre and Jacobi polynomials are derived based on various identities. The parity transformation property of the multi-indexed Jacobi polynomials is derived based on that of the Jacobi polynomial.

Key words: multi-indexed orthogonal polynomials; Laguerre and Jacobi polynomials; Wronskian formula; determinant formula.

pdf (338 kb)   tex (15 kb)


  1. Andrews G.E., Askey R., Roy R., Special functions, Encyclopedia of Mathematics and its Applications, Vol. 71, Cambridge University Press, Cambridge, 1999.
  2. Bagchi B., Quesne C., Roychoudhury R., Isospectrality of conventional and new extended potentials, second-order supersymmetry and role of ${\mathcal{PT}}$ symmetry, Pramana J. Phys. 73 (2009), 337-347, arXiv:0812.1488.
  3. Bochner S., Über Sturm-Liouvillesche Polynomsysteme, Math. Z. 29 (1929), 730-736.
  4. Crum M.M., Associated Sturm-Liouville systems, Quart. J. Math. Oxford Ser. (2) 6 (1955), 121-127, physics/9908019.
  5. Darboux G., Sur une proposition relative aux équations linéaires, Comptes Rendus Acad. Sci. 94 (1882), 1456-1459.
  6. Durán A.J., Exceptional Meixner and Laguerre orthogonal polynomials, J. Approx. Theory 184 (2014), 176-208, arXiv:1310.4658.
  7. Durán A.J., Exceptional Hahn and Jacobi orthogonal polynomials, J. Approx. Theory 214 (2017), 9-48, arXiv:1510.02579.
  8. Durán A.J., Pérez M., Admissibility condition for exceptional Laguerre polynomials, J. Math. Anal. Appl. 424 (2015), 1042-1053, arXiv:1409.4901.
  9. Gómez-Ullate D., Kamran N., Milson R., An extended class of orthogonal polynomials defined by a Sturm-Liouville problem, J. Math. Anal. Appl. 359 (2009), 352-367, arXiv:0807.3939.
  10. Gómez-Ullate D., Kamran N., Milson R., An extension of Bochner's problem: exceptional invariant subspaces, J. Approx. Theory 162 (2010), 987-1006, arXiv:0805.3376.
  11. Gómez-Ullate D., Kamran N., Milson R., Two-step Darboux transformations and exceptional Laguerre polynomials, J. Math. Anal. Appl. 387 (2012), 410-418, arXiv:1103.5724.
  12. Koekoek R., Lesky P.A., Swarttouw R.F., Hypergeometric orthogonal polynomials and their $q$-analogues, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2010.
  13. Odake S., New determinant expressions of the multi-indexed orthogonal polynomials in discrete quantum mechanics, arXiv:1702.03078.
  14. Odake S., Recurrence relations of the multi-indexed orthogonal polynomials. III, J. Math. Phys. 57 (2016), 023514, 24 pages, arXiv:1509.08213.
  15. Odake S., Sasaki R., Infinitely many shape invariant potentials and new orthogonal polynomials, Phys. Lett. B 679 (2009), 414-417, arXiv:0906.0142.
  16. Odake S., Sasaki R., Discrete quantum mechanics, J. Phys. A: Math. Theor. 44 (2011), 353001, 47 pages, arXiv:1104.0473.
  17. Odake S., Sasaki R., Exactly solvable quantum mechanics and infinite families of multi-indexed orthogonal polynomials, Phys. Lett. B 702 (2011), 164-170, arXiv:1105.0508.
  18. Odake S., Sasaki R., Multi-indexed ($q$-)Racah polynomials, J. Phys. A: Math. Theor. 45 (2012), 385201, 21 pages, arXiv:1203.5868.
  19. Odake S., Sasaki R., Multi-indexed Wilson and Askey-Wilson polynomials, J. Phys. A: Math. Theor. 46 (2013), 045204, 22 pages, arXiv:1207.5584.
  20. Odake S., Sasaki R., Krein-Adler transformations for shape-invariant potentials and pseudo virtual states, J. Phys. A: Math. Theor. 46 (2013), 245201, 24 pages, arXiv:1212.6595.
  21. Odake S., Sasaki R., Multi-indexed Meixner and little $q$-Jacobi (Laguerre) polynomials, J. Phys. A: Math. Theor. 50 (2017), 165204, 23 pages, arXiv:1610.09854.
  22. Quesne C., Exceptional orthogonal polynomials, exactly solvable potentials and supersymmetry, J. Phys. A: Math. Theor. 41 (2008), 392001, 6 pages, arXiv:0807.4087.
  23. Routh E.J., On some properties of certain solutions of a differential equation of the second order, Proc. London Math. Soc. S1-16 (1884), 245-261.
  24. Szegő G., Orthogonal polynomials, American Mathematical Society, Colloquium Publications, Vol. 23, 4th ed., Amer. Math. Soc., Providence, R.I., 1975.

Previous article  Next article   Contents of Volume 13 (2017)